Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On smoothness of carrying simplices


Author: Janusz Mierczynski
Journal: Proc. Amer. Math. Soc. 127 (1999), 543-551
MSC (1991): Primary 34C30, 34C35; Secondary 58F12, 92D40
DOI: https://doi.org/10.1090/S0002-9939-99-04887-X
MathSciNet review: 1606000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider dissipative strongly competitive systems $\dot{x}_{i}=x_{i}f_{i}(x)$ of ordinary differential equations. It is known that for a wide class of such systems there exists an invariant attracting hypersurface $\Sigma$, called the carrying simplex. In this note we give an amenable condition for $\Sigma$ to be a $C^{1}$ submanifold-with-corners. We also provide conditions, based on a recent work of M. Benaïm (On invariant hypersurfaces of strongly monotone maps, J. Differential Equations 136 (1997), 302-319), guaranteeing that $\Sigma$ is of class $C^{k+1}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34C30, 34C35, 58F12, 92D40

Retrieve articles in all journals with MSC (1991): 34C30, 34C35, 58F12, 92D40


Additional Information

Janusz Mierczynski
Affiliation: Institute of Mathematics, Wrocław University of Technology, Wybrzeże Wyspiań- skiego 27, PL-50-370 Wrocław, Poland
Email: mierczyn@banach.im.pwr.wroc.pl

DOI: https://doi.org/10.1090/S0002-9939-99-04887-X
Received by editor(s): June 2, 1997
Additional Notes: The author’s research was supported by KBN grant 2 P03A 076 08 (1995–97).
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society